Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv And Diarrhea

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Diarrhea and HIV/AIDS

Table of Contents Diarrhea and HIV How Does Diarrhea Affect the Body? Treating Your Diarrhea Taking Care of Yourself Diarrhea and HIV Diarrhea is one of the most common problems for people living with HIV(HIV+). It can affect as many as 80 percent of HIV+ people. While diarrheacaused by advanced HIV disease has decreased, many HIV+ people have diarrheafrom their HIV drugs. Diarrhea occurs when you have bowel movements more...
Ask the Experts

HIV Diarrhea is ruining my life!

Dear Dr,I am 31 and have been HIV for a very long time, practically growing up with it. I have always been healthy and never gotten sick until recently over the past 2 years. On and off I have had bad diarrhea. More on then off. It is horrible. I...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I assume you have an an extensive GI work-up including looking for lactose deficiency, gluten sensitivity, parasites, etc? There are a number of new HIV medications soon to be available (such as the Merck integrase inhibitor) that should have quite... Read more »

HIV Diarrhea

Dear Dr,How long since infection would a HIV+ person, who is not on medication, normally experience diarrhea, and what are the characteristics of the conditions? Thank you and Merry X'mas and Happy New Year....
Alvan Fisher, M.D.

Response from Alvan Fisher, M.D.

Brown University School of Medicine
There are many causes of diarrhea in a person with HIV, some serious some not so serious. Evaluation is mandatory!Opportunistic infections of the GI tract typically cause diarrhea. These include parasites such as cryptosporidia (picked up in... Read more »

HIV and diarrhea

OK, this is new for me. I'm 42 and was diagnosed with HIV 5 months ago. I've been responding very well to Trizivir and Viramune, going from a vl of 11,500,000 (yes, that's correct) to 1100 and CD4s of 400 to about 1300. I've...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thank you for your question.Diarrhea is a common problem for many with HIV infection. My general approach to the issue is divided among several separtate fronts-- HIV, secondary complications or drug side effects.First, HIV itself can cause a... Read more »

hiv meds and diarrhea

Dear Dr. Young,Which hiv regiment(s) are least likely to cause diarrhea for a treatment naive person. I tend to have a lot of diarrhea and don't want hiv meds to add to this problem. Thank you very much....
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thanks for your post.Most currently recommended HIV medication regimen are very well tolerated in the majority of patients. Among current treatments, it's the protease inhibitor regimens, particularly when used with ritonavir boosting, that... Read more »
Connect With Others

diarrhea in hiv

Posted by anonymous123, 3 Replies
can diarrhea be the only symptom for hiv or do u have to have multiple symptoms? Read more »

Diarrhea/HIV

Posted by Anonymous, 1 Reply
I live in Los Angeles and has HIV since 1982, I've had diarrhea for three weeks and got on a vitamin supplement with herbs, probiotics,colon cleanser, vitamins, minerals, anti-oxidents and enzymes. My diarrhea went away in one and a half days and I... Read more »

Diarrhea

Posted by Anonymous, 2 Replies
Hey there everyone. FIrst of all i wanted to say I appreciate what everyone does in this forum, supporting each other and giving confort. I hope it will remain this way for ever since it brings ALOT of relief to people who worry about HIV, including... Read more »

Question about Diarrhea Symptom

Posted by scared83, 1 Reply
When someone gets a symptom of Diarrhea, how bad is it normally? Is it on and off? I haven't been eating anything out of the ordinary or taking any meds and I seem to have to need to visit the bathroom twice daily and the stool is sometimes loose... Read more »